Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 28, 2010, 5:35 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2010, 5:35 PM CDT (22:35 UTC)
- Expired
- May 28, 2010, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS54 KOHX 282235
SVROHX
TNC055-117-282300-
/O.NEW.KOHX.SV.W.0151.100528T2235Z-100528T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CORNERSVILLE...OR 9 MILES SOUTHWEST OF LEWISBURG...AND MOVING
SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN GILES COUNTY AT 550 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3522 8690 3537 8702 3545 8684 3543 8680
3535 8678
TIME...MOT...LOC 2236Z 064DEG 12KT 3535 8690
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:46 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 28, 3:46 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 346 PM CDT FRI MAY 28 2010 .SHORT TERM...UPPER LOW CONTINUES TO SINK SOUTHWESTWARD OUT OF KENTUCKY AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE MID STATE. WV LOOP SHOWS UPPER LOW IN SOUTHWESTERN KENTUCKY, KEEPING A GOOD FLOW OF MID-TO-HIGH LEVEL MOISTURE ACROSS THE MID STATE. WHEREVER THUNDERSTORMS HAVE POPPED THIS AFTERNOON, THEY HAVE RAPIDLY PROLIFERATED IN NUMBER, LEADING TO COMPETITION AMONG THE CELLS AND HELPING TO KEEP SEVERE THREAT VERY LOCALIZED. THERE HAVE BEEN PEA SIZE HAIL REPORTS AND ONE REPORT OF A DOWNED TREE IN SOUTHEAST COFFEE COUNTY. OTHERWISE, IT'S BEEN THE HEAVY DOWNPOURS THAT HAVE BEEN MOST NOTABLE (OWING, IN LARGE PART, TO THE SLOW MOVEMENT OF STORMS--ESPECIALLY ALONG AND EAST OF I-65). DOPPLER- ESTIMATED 3-HR RAINFALL SHOWS ISOLATED AMOUNTS OF 1.5 TO 2 INCHES OVER EASTERN AREAS. STABILIZATION OF ATMOSPHERE THIS EVENING SHOULD BE ACCOMPANIED BY A STEADY DECREASE IN THUNDERSTORM ACTIVITY, WITH MOST LINGERING ACTIVITY INTO THE EARLY NIGHTTIME HOURS PROBABLY FOCUSING IN SOUTHWESTERN MIDDLE TENNESSEE AS UPPER LOW CONTINUE TO PULL IN THAT DIRECTION. STILL EXPECT UPPER LOW TO PULL SOUTHWARD TO NEAR THE GULF COASTAL AREA BY LATE SATURDAY, WITH DEEPEST MOISTURE BECOMING CONFINED TO OUR SOUTHERN-MOST COUNTIES. AFTER THAT, EXPECT LOW TO PULL EASTWARD AND WEAKEN THROUGH EARLY NEXT WEEK, KEEPING DEEPEST MOISTURE OVER SOUTHERN AREAS. WE MAY BE ABLE TO EEK OUT A REASONABLY NICE MEMORIAL DAY ON MONDAY, WITH NO GOOD FOCUS FOR STORMS PRESENT IN OUR AREA, AND THE EXPECTATION FOR MAINLY JUST TYPICAL SCATTERED AFTERNOON CONVECTION. .LONG TERM...AFTER SOUTHEASTERN UNITED STATES LOW WEAKENS OVER THE GA-FL AREA TUESDAY, ANOTHER SHORTWAVE COULD SCOOT EASTWARD IN WAVY ZONAL FLOW AND INCREASE CHANCE FOR RAIN ONCE AGAIN. THUS, POSSIBILITY FOR SCATTERED THUNDERSTORMS HANGS AROUND INTO TUESDAY. BELIEVE WE SHOULD SEE A GENERAL DECREASE IN SHOWERS WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER, A SIGNIFICANT TROUGH DEVELOPS TO OUR WEST BY THURSDAY AFTERNOON, SENDING DEEP MOISTURE STREAMING BACK NORTHEASTWARD ACROSS MIDDLE TENNESSEE, INCREASING POPS ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 85 67 86 / 20 50 20 50 CLARKSVILLE 65 85 65 87 / 20 40 20 40 CROSSVILLE 63 82 62 82 / 20 50 20 50 COLUMBIA 66 85 67 85 / 20 60 30 60 LAWRENCEBURG 66 84 66 85 / 40 60 30 60 WAVERLY 66 84 66 86 / 20 50 20 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 28, 11:27 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1127 AM CDT FRI MAY 28 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-291630- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1127 AM CDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE MID STATE THIS AFTERNOON. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION... STEERING CURRENTS WILL BE RELATIVELY WEAK OVER THE EASTERN HALF OF THE AREA, WHICH MEANS THUNDERSTORMS WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BECOME A MAINSTAY OVER THE SOUTHEAST STATES SATURDAY INTO MONDAY. MORE SCATTERED AFTERNOON AND EVENING PULSE THUNDERSTORMS ARE EXPECTED...SOME WITH STRONG WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, May 28, 4:18 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT FRI MAY 28 2010 TNZ024-025-057-282215- DICKSON-HICKMAN-HUMPHREYS- 418 PM CDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND HUMPHREYS COUNTIES... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DICKSON...MOVING SOUTHWEST AT 15 MPH. PEOPLE IN EASTERN HUMPHREYS...NORTHERN HICKMAN AND SOUTHERN DICKSON COUNTIES...INCLUDING THE CITIES OF DICKSON AND BURNS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 13
Local storm report, May 28, 5:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 NE HOHENWALD 35.56N 87.55W
05/28/2010 LEWIS TN LAW ENFORCEMENT
LEWIS COUNTY 911 CENTER REPORTED TREES DOWN IN SWAN
AVENUE SECTION OF HOHENWALD.
&&
VANNOZZILocal storm report, May 28, 5:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM LIGHTNING HOHENWALD 35.55N 87.56W
05/28/2010 LEWIS TN LAW ENFORCEMENT
*** 1 INJ *** LEWIS COUNTY 911 CENTER REPORTED ONE PERSON
STRUCK BY LIGHTNING IN HOHENWALD.
&&
VANNOZZIThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| May 28, 12:44 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 31 min |
| May 28, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 32 min |
| May 28, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 33 min |
| May 28, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 29 min |
| May 28, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 34 min |
| May 28, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 25 min |
| May 28, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 14 min |
| May 28, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 36 min |
| May 28, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 5 min |
| May 28, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery | 36 min |
| May 28, 5:10 PM CDT | Areal Flood Advisory | OHX | Montgomery | 2 hr |
| May 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 37 min |
| May 28, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 36 min |
| May 28, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 26 min |
| May 28, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 24 min |
| May 28, 6:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 23 min |
| May 28, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 19 min |
| May 28, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 23 min |
| May 28, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 14 min |
| May 28, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 34 min |
| May 28, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury | 14 min |
| May 28, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.